Jump to content

Erectile Dysfunction from Antipsychotics Bipolar help


Recommended Posts

Hi 

I am 29 years old and have been diagnosed with Bipolar Disorder and have recently taken a Zyprexa medication that has caused me to have Erectile Dysfunction. I have switched to a previous medication Seroquel which did not cause erectile dysfunction before, but I am still experiencing erectile dysfunction. I am unable to get or maintain an erection. I have been given Cialis by a urologist to help with the problem, but I am afraid of side effects that can cause vision loss to blindness as well as hearing loss or deafness. What should I do? Is it safe to take the Cialis?

 

Edited by ele440
Link to comment
Share on other sites

I'm sorry you've been experiencing this side effect... I can imagine how frustrating it might be. If your doctor thinks that it's safe to take, then it probably is. You can always get a second opinion from another physician if you want some reassurance.

Link to comment
Share on other sites

Given that the Cialis was prescribed by a urologist, a doctor who presumably knows his stuff, and that Cialis is an FDA approved medication, I would say that it is safe to take. If the side effects that are worrying you happend a lot then the FDA would never have approved the drug.

Link to comment
Share on other sites

1 hour ago, jt07 said:

One other suggestion I can make is to ask your doctor to give you a blood test to measure your prolactin.

30% of the people who take Zyprexa get high prolactin levels so this is a good piece of advice. Prolactin is known to cause erectile dysfunction either directly or by reducing free testosterone. It is an erection killer, unfortunately. I would take the Cialis, I take it's cousin Viagra, which has the same warning, and have not had any problems with vision. 

Link to comment
Share on other sites

 Share

×
×
  • Create New...